Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 7, 2017, 8:42 AM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Aug 7, 2017, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2017, 8:42 AM MDT (14:42 UTC)
- In effect from
- Aug 7, 2017, 12:00 PM MDT
- Expired
- Aug 7, 2017, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3030 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS85 KBOI 071442 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 842 AM MDT Mon Aug 7 2017 ...SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS THIS AFTERNOON AND EVENING... .Moisture and an unstable atmosphere will combine to generate thunderstorms this afternoon and evening. The main focus for storms will be across southeast Oregon and southwest Idaho near the Nevada border, impacting zones 423, 426, and southern portions of zones 636 and 637. Strong gusty outflow winds will be possible with storms. IDZ423-426-ORZ636-637-080400- /O.NEW.KBOI.FW.W.0005.170807T1800Z-170808T0400Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 842 AM MDT Mon Aug 7 2017 /742 AM PDT Mon Aug 7 2017/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 10 PM MDT /9 PM PDT/ THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426...636 AND 637... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon MDT /11 AM PDT/ today to 10 PM MDT /9 PM PDT/ this evening. * THUNDERSTORMS...Scattered in coverage this afternoon and evening. Greatest coverage near the Nevada border. * OUTFLOW WINDS...Gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
1 follow-up statement
717 WWUS85 KBOI 080353 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 953 PM MDT Mon Aug 7 2017 IDZ423-426-ORZ636-637-080500- /O.EXP.KBOI.FW.W.0005.000000T0000Z-170808T0400Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 953 PM MDT Mon Aug 7 2017 /853 PM PDT Mon Aug 7 2017/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT /9 PM PDT/ THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS... BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426... 636 AND 637... Thunderstorms have dissipated and any further activity tonight will be isolated. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 7, 2:40 AM MDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 7, 2:40 AM MDT, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Boise ID 240 AM MDT Mon Aug 7 2017 .SHORT TERM...Today through Tuesday...Expect greater shower and thunderstorm coverage today with more moisture in place and the upper level low over northern California. Clouds will limit instability today to along the Nevada border and in the higher terrain of Southwest Idaho. Inverted-V sounding profiles suggest little to no rainfall with the storms that develop this afternoon along with gusty outflow winds. The upper level low weakens and shifts back westward off the coast of Northern California on Tuesday. This should keep enough moisture over the forecast area for afternoon showers and thunderstorms mainly over the higher terrain. Smoke will remain over much of the area through Tuesday with light winds aloft. Temperatures will be around normal. .LONG TERM...Tuesday night through Sunday...Unsettled conditions remain the focus for much of the extended forecast periods. Ridging across the region will keep smoke/haze around the area through at least the work week. An area of low pressure off the coast of Northern California will help to introduce some moisture across the area during the afternoons, with any shower development mainly anticipated over the higher terrain. By Saturday, the ridge is anticipated to be over the eastern portion of the forecast area, with an approaching upper level low moving down from Alaska. Models in better agreement with this area of low pressure, which would impact conditions as early as Monday evening, though the specific progression of this system remains in question with model differences present. Despite the advancement of increased agreement, confidence remains low in the development and path of this upcoming system, which will continue to be monitored. && .AVIATION...VFR with periods of MVFR. Smoke across the area will continue to produce periods of MVFR at area terminals through the forecast period. A few showers are possible around the ID/NV border this afternoon, with little impact expected at TAF receiving terminals. Surface winds variable 5-15 kts. Winds aloft near 10k ft MSL, variable except mostly northwest in the valleys at 5-15 kts. && .AIR STAGNATION...Air quality advisories for sensitive groups now cover Ada, Canyon, Elmore, Camas, Gooding, Jerome and Twin Falls Counties. Smoke from wildfires will continue to affect the region through much of the week with only light winds aloft and at the surface expected. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...JDS LONG TERM....KB AVIATION.....KB AIR STAGNATION...LC/SP
Nearby
Red Flag Warnings in Idaho, 2017Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.